Skip to content
My WebMD Sign In, Sign Up
Yaz vs. Gianvi
avatar
heycopper posted:
I filled my prescription today, and received the generic. I was wondering what differences the two have. I've really liked Yaz, and I'm wondering if I will have any problems on Gianvi...
Reply
 
avatar
heycopper responded:
<bump>
 
avatar
_swank_ responded:
The active ingredients are identical. You shouldn't notice any difference. However, there's no way to know for sure until you take it.
 
avatar
sylarim responded:
I started taking the Gianvi 3 months ago, after being on Yaz for 2 years. I've had non stop horrific headaches and migraines since then, plus I am hungry all the time, I stopped taking the Gianvi 2 days ago and no more headaches.
 
avatar
bluebutterflygirl responded:
I got the generic 3 months ago, Even though I have been eating way better than I was then I have gained 10lbs. I have constant headaches and migraines, My face has also been breaking out. I believe the pill is making me way more moody than I usually am. Hubby tells me it is like PMS the entire month. It is also making me nauseous. I wouldn't take it. I got my doctor and pharmacist on board with me and I am going back on yaz.
 
avatar
kaiyamarie responded:
I have been taking Yaz for about two years (for PMDD), and have been on Gianvi for two months. Not only do I feel like I am going crazy, but I have gained weight and have two pimples on my face, which hasn't happened to me in years. Am going to Dr tomorrow to get the Rx marked as no generic substitutes allowed.

Don't know what is different, but for me it has been very noticeable.

My husband says it is well worth the $30 difference- it is that big of a change in my mood for my easy-going guy!!!! Yikes!
 
avatar
Reemyy replied to kaiyamarie's response:
I was taking Yaz for 2 years and it was working so good for me, It didn't make me gain weight, I never broke out and I didn't get so moody. I'm taking Gianvi now and I hate it so much. I'm breaking out really bad on my face and I've gain some weight because it makes me hungry all the time. I am always moody and my bf can tell a difference since I switched and he wants me to get back to Yaz again.

I can't wait to toss Gianvi out....going back to YAZ
 
avatar
kellymac83 responded:
I know Yaz is expensive, and I know everyone's body is different, but I have never hated a drug more than I hate Gianvi. With my insurance, I pay $15 less for the generic, which buys me daily headaches, mood swings and acne. It feels like the birth control equivalent of randomly switching to crystal meth, except I'm pretty sure meth addicts lose weight...
 
avatar
Amira_UofK responded:
I switched from Ocella (generic for Yasmin) to Gianvi about 5 months ago... I was on Ocella for about a year and a half. Gianvi literally made me feel like i was CRAZY! I would snap over anything...i got so angry over things that i couldn't control what i did or said. My cramps were horrible and i would feel depressed a lot of the time. PLEASE STAY AWAY FROM GIANVI!!!! I wish someone would have warned me before i went through all of that.I am back on Ocella and i already feel a huge difference.
 
avatar
jewelslovescookies replied to Amira_UofK's response:
I switched from yaz to Gianvi a month ago and I can already tell the difference!!! I have more zits than with yaz, have a hugely increased appetite, and I'm having huge mood swings which include anxiety attacks! I'm switching back to yaz tomorrow! I don't want any more craziness!
 
avatar
BigBangcat responded:
I have been on Yaz for 6 months, and switched to Gianvi for the last month, and I have been having constant headaches that bring an upset stomach along for the ride. As soon as this pack is through, I'm going back to yaz.
 
avatar
RiBaby408 replied to bluebutterflygirl's response:
I am glad to see that I am not the only one! I have gained about 12lbs since Sept, I have been having headaches more frequently in the last 2-3mos & I have unexplained times where I just dont want to be bothered or emotional or whatever. I have been on Gianvi since approx. June 2010 so it's been about 7mos. I think it's about to be lights out for this generic. I used to be on Loestrin & would take the generics for it, Microgestin. No problems. I like Yaz but Gianvi is a no-go from here on
 
avatar
An_195311 responded:
I just switched from the Ring to Gianvi, I haven't had any problems... except i cry at the drop of a hat these days.
 
avatar
gr82bfit replied to An_195311's response:
I also recently switched from the ring to Yaz; so I thought. When I got my prescription filled the pharmacist automatically gave me the generic Gianvi. I had my kids with me and was in a rush so I didn't even notice. I started taking Gianvi and found myself more irritable, had headaches and also noticed an increase in my appetite. I did a search on Gianvi and saw all the previous posts from other woman experiencing these same side effects. I called the pharmacy and made arrangements to return Gianvi and pay the higher co-pay for Yaz. I already feel better and it is totally worth the $15 more per month. Thanks to all of those who shared their experiences; it helped me to make a great decision.
 
avatar
prettyamaziing responded:
Oh, wonderful. This has me worried now. I've been on Yaz for over 2 years - I never had any problems. It may have caused me to gain a little bit of weight (5lbs), but I also started dating my bf & went out to eat more often, so it's tough to say. I had terrible PMDD before taking Yaz, and I still experience a little bit of irritability, but nothing to the extent of what I had before I was on the pill.

Now I was automatically mailed Gianvi instead of Yaz. I asked my sister about taking a generic, and she said it shouldn't be much different. I wish I would've looked up reviews instead & had it exchanged. I don't have a choice but to go through the first pack (I'm on my sugar pills now), so here's hoping I may have better luck. I can't remember the last time I had an issue with acne, I'm already a little stressed as it is lately, and I'm currently trying to LOSE weight - so if I find myself with acne, headaches, irrational anger and a few extra pounds.. I will be devastated:(

I'll post if there's any huge differences.


Helpful Tips

Tips
Doing yoga, (especially fetal position) always works for me as well as deep breathing, at least for a minute. More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.